MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR PROSTATE-SPECIFIC ANTIGEN (PSA); PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of depressed advia centaur psa results which were discordant relative to alternate method testing while using lot 336.A depressed result was observed and not reported to the physician.The same sample was repeat tested on the original instrument and another depressed result (no details provided) was observed.For troubleshooting purposes, the same sample was also repeat tested on an atellica im analyzer which produced similar depressed result (no details provided).The sample was then tested using an alternate method and a higher result was obtained.The higher result was consistent with the patient¿s clinical condition and reported as correct to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant depressed psa result.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of depressed advia centaur psa results which were discordant relative to alternate method testing while using lot 336.Quality control (qc) recovered within customer established ranges.Siemens is evaluating the event.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00343 was initially filed on 06-jun-2024.Additional information (27-jun-2024): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states reported observation of depressed advia centaur psa results which were discordant relative to alternate method testing while using lot 336.Siemens evaluated the instrument data and the information provided by the customer.The calibration was valid and quality control (qc) was performing acceptably.The assay's instructions for use (ifu) provides the following warning, under intended use: "the concentration of total psa in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the assay for total psa used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining serial levels of total psa is changed, the laboratory must perform additional testing to confirm baseline values".Advia centaur cp and atellica im psa assays are not standardized to the alternate-method test and the numerical results between the two methods are not expected to be identical.Also, the ifu indicates that (b)(4) of patients with prostate hypertrophy (bph) had psa results of 0.0- 4.0 ng/ml.Based on the available information and a review with medical affairs, the elevated psa result may not represent an analytical malfunction.A specific cause for the discordant results was unable to be determined.The issue was resolved by routine troubleshooting; a product problem was not identified.The customer is operational and no further actions are required.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19476829
Report Number1219913-2024-00343
Device Sequence Number17910357
Product Code LTJ
UDI-Device Identifier00630414203003
UDI-Public00630414203003
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P950021/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2024
Device Model NumberN/A
Device Catalogue Number10310292
Device Lot Number336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale